Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 3, NWS Shreveport, LA
NWS Shreveport, LA issued this heat advisory at Jul 23, 2021, 2:33 PM CDT for 8 parishes in Louisiana. It took effect at Jul 24, 2021, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2021, 2:33 PM CDT (19:33 UTC)
- In effect from
- Jul 24, 2021, 10:00 AM CDT
- Expired
- Jul 24, 2021, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Shreveport, LA
Counties Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 127 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982 WWUS74 KSHV 231933 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 233 PM CDT Fri Jul 23 2021 LAZ005-006-013-014-019>022-240915- /O.NEW.KSHV.HT.Y.0003.210724T1500Z-210725T0000Z/ Lincoln-Union-Jackson-Ouachita-Winn-Grant-Caldwell-La Salle- Including the cities of Ruston, Farmerville, Bernice, Jonesboro, Monroe, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, and Olla 233 PM CDT Fri Jul 23 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY... * WHAT...Heat index values between 105 and 109 degrees expected. * WHERE...Lincoln Parish, Union Parish, Jackson Parish, Ouachita Parish, Winn Parish, Grant Parish, Caldwell Parish and La Salle Parish. * WHEN...From 10 AM to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 09
3 follow-up statements
521 WWUS74 KSHV 240829 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 329 AM CDT Sat Jul 24 2021 LAZ005-006-013-014-019>022-250000- /O.CON.KSHV.HT.Y.0003.210724T1500Z-210725T0000Z/ Lincoln-Union-Jackson-Ouachita-Winn-Grant-Caldwell-La Salle- Including the cities of Ruston, Farmerville, Bernice, Jonesboro, Monroe, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, and Olla 329 AM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values between 105 and 109 degrees expected. * WHERE...Lincoln Parish, Union Parish, Jackson Parish, Ouachita Parish, Winn Parish, Grant Parish, Caldwell Parish and La Salle Parish. * WHEN...From 10 AM to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 15
875 WWUS74 KSHV 241628 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1128 AM CDT Sat Jul 24 2021 LAZ005-006-013-014-019>022-250000- /O.CON.KSHV.HT.Y.0003.000000T0000Z-210725T0000Z/ Lincoln-Union-Jackson-Ouachita-Winn-Grant-Caldwell-La Salle- Including the cities of Ruston, Farmerville, Bernice, Jonesboro, Monroe, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, and Olla 1128 AM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values between 105 and 109 degrees expected. * WHERE...Lincoln Parish, Union Parish, Jackson Parish, Ouachita Parish, Winn Parish, Grant Parish, Caldwell Parish and La Salle Parish. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 09
347 WWUS74 KSHV 241938 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 238 PM CDT Sat Jul 24 2021 LAZ005-006-013-014-019>022-251000- /O.NEW.KSHV.HT.Y.0004.210725T1500Z-210726T0000Z/ /O.CON.KSHV.HT.Y.0003.000000T0000Z-210725T0000Z/ Lincoln-Union-Jackson-Ouachita-Winn-Grant-Caldwell-La Salle- Including the cities of Ruston, Farmerville, Bernice, Jonesboro, Monroe, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, and Olla 238 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...Heat index values between 105 and 109 degrees are expected. * WHERE...Lincoln Parish, Union Parish, Jackson Parish, Ouachita Parish, Winn Parish, Grant Parish, Caldwell Parish and La Salle Parish. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 10 AM to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ050-051-059>061-070>073-LAZ001>004-011-012-018-OKZ077-TXZ096- 097-108>112-251000- /O.NEW.KSHV.HT.Y.0004.210725T1500Z-210726T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Red River- Bienville-Natchitoches-McCurtain-Bowie-Franklin-Titus-Camp-Morris- Cass- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Natchitoches, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, and Queen City 238 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...Heat index values between 105 and 109 degrees are expected. * WHERE...Portions of Northwest Louisiana, Southeast Oklahoma, South Central and Southwest Arkansas, and Northeast Texas. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 09
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this heat advisory went out at Jul 23, 12:59 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 23, 12:59 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1259 PM CDT Fri Jul 23 2021 .AVIATION... For the 23/18z TAFs, isolated to widely scattered showers and thunderstorms are developing across the Four State Region. This convection is largely diurnally driven and should dissipate around sunset. The East Texas terminals will be the most likely to be affected. Otherwise, VFR conditions should prevail in most locations, but low stratus could result in some MVFR ceilings across portions of East Texas and into the Toledo Bend Country of Louisiana around sunrise. However, flight conditions should quickly improve into the VFR range by late Saturday morning. CN && .PREV DISCUSSION... /issued 1102 AM CDT Fri Jul 23 2021/ UPDATE... Showers and thunderstorms are just beginning to develop across Central and Southern Louisiana per latest radar loops. PoPs were still left below mentionable levels until 18z, but I would not be surprised to showers affecting the area just before that time. Elsewhere, temperatures have warmed quite rapidly north of Interstate 20 where there has been significantly less cloud cover. However, the forecast appears to be largely on track. Some minor edits were made to the sky grids based on the latest satellite loops. CN PREV DISCUSSION... /issued 342 AM CDT Fri Jul 23 2021/ SHORT TERM.../Today through Saturday/ Temperatures will continue to heat up through the short-term period, as sfc and upper ridging centered over the Nrn Gulf this morning continues to expand NW into the region today, with the center of the upper ridge slowly retrograding W to the Middle TX coast by this evening. Thus, max temps should climb to more seasonal norms today, with resultant heat indices expected to range from 100-105 degrees. The short term progs do suggest that a weakness will persist along the Nrn and Ern periphery of the ridge today, such that isolated convection may develop during peak heating this afternoon over SW AR/N LA/portions of Deep E TX. Have maintained slight chance pops for these areas, with guidance in good agreement maintaining dry conditions over the remainder of E TX, where slight chance pops were dropped. Even as the cu field diminishes and a mostly clear sky expected, temps should not cool as much as what has been observed in recent mornings, with readings only falling to the mid 70s. The upper ridge will continue to drift WNW into Cntrl and SE TX Saturday, with good agreement in the progs suggesting that drier air in the H925-850 level will mix and advect ENE into much of E TX/Wrn LA. Thus, any low stratocu that develops by/after daybreak should quickly mix out, with increasing subsidence near and beneath the ridge resulting in even hotter max temps, as they climb into the upper 90s particularly over N LA. Deep lyr mixing should be best over E TX/extreme SW AR/Wrn LA, which should keep heat indices near or below 105 degrees. However, portions of SCntrl AR/Ncntrl LA may be a bit more problematic as mixing should not be as strong over this area, which could result in higher heat indices and may necessitate the need for a Heat Advisory. However, there is some support in the hi-res and global guidance with a weakness aloft lingering along the Nrn and Ern periphery of the ridge aloft, with the strong heating contributing to the potential for at least isolated convection developing during the afternoon over portions of SW/SCntrl AR and NCntrl LA. Have maintained slight chance pops over these areas, although any convection that develops should diminish by sunset with the loss of heating. 15 LONG TERM.../Saturday Night through Friday/ Throughout the long term forecast period, the large upper level ridge will be the dominant influence on the weather across the Four State Region. Hot afternoons and increasingly muggy evenings will be the story on repeat through the coming week. As the upper level ridge begins to retrograde, the NBM reintroduces slight chances of afternoon thunderstorms in north central Louisiana and southwest Arkansas as soon as Sunday afternoon. The latest long term model runs (GFS and ECMWF) differ in resolving just how widespread the development of convection will be. Greater chances of rain exist to our east, and how far they intrude into our eastern zones will depend largely on the exact positioning of the retrograding ridge. WPC QPF guidance suggests that any new accumulation will not be extensive through the weekend, but coverage will increase by mid to late next week, especially across our southern zones. Winds on the whole will be fairly light and variable under the ridge, with sustained speeds not exceeding 5-10 kts. The overall pattern will steer surface winds out of the south/southwest, providing for an increasing influx of Gulf moisture into the region. This persistent moisture source, coupled with very warm afternoon temperatures will result in a favorable environment for diurnally- driven afternoon thunderstorms every day next week. Temperatures will likewise be on repeat, with overnight lows in the mid to upper 70s and afternoon highs in the upper 90s. Throughout the long term period, heat indices look to climb into the 100-105F range on a daily basis. The possible need for heat advisory issuance will be carefully considered through the weekend and into next week. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 95 76 97 76 / 20 10 10 0 MLU 94 76 96 76 / 20 10 20 10 DEQ 93 74 95 74 / 20 10 10 0 TXK 94 76 96 76 / 20 10 10 0 ELD 94 74 96 73 / 20 10 20 10 TYR 93 75 94 76 / 10 0 0 0 GGG 93 74 94 74 / 10 10 0 0 LFK 95 74 97 74 / 20 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/33
Hazardous weather outlook, Jul 23, 5:29 AM CDT, 9 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 529 AM CDT Fri Jul 23 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241030- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 529 AM CDT Fri Jul 23 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered thunderstorms will be possible this afternoon. A few storms may be capable of brief heavy downpours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Temperatures will increase into the middle to upper 90s this weekend into early next week. This combined with continuing humid conditions will result in heat indices in the 100 to 105 degree range. Heat Advisories may eventually be needed in some areas where heat indices could climb above 105 degrees. Otherwise, isolated afternoon and early evening thunderstorms will be possible through the weekend, with additional isolated to scattered storms expected heading into the middle of next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight.
Nearby
Heat Advisories in Louisiana, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.